Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 62, NWS Des Moines, IA

July 24, 20106 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Jul 24, 2010, 1:20 AM CDT for 6 counties in Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2010, 1:20 AM CDT (06:20 UTC)
Expired
Jul 24, 2010, 7:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Franklin County, IA, Grundy County, IA, Hardin County, IA

The radar

The Des Moines radar (KDMX), 137 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 4:30 AM CDTFLASH FLOOD5 W Dunkerton, IATWO ROADS CLOSED DUE TO FLOODING FROM OVERNIGHT HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 190 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2120 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WGUS53 KDMX 240620
FFWDMX
IAC013-017-023-069-075-083-241230-
/O.NEW.KDMX.FF.W.0062.100724T0620Z-100724T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
120 AM CDT SAT JUL 24 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BLACK HAWK COUNTY IN NORTHEAST IOWA...
  BREMER COUNTY IN NORTHEAST IOWA...
  BUTLER COUNTY IN NORTH CENTRAL IOWA...
  FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  NORTHERN GRUNDY COUNTY IN CENTRAL IOWA...
  NORTHERN HARDIN COUNTY IN CENTRAL IOWA...

* UNTIL 730 AM CDT

* AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING ACROSS THE WARNED AREA. SINCE 1000 PM FRIDAY        
  NIGHT...RADAR ESTIMATED RAINFALL AMOUNTS WERE ONE TO ONE AND A HALF 
  INCHES. THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE TO MOVE   
  OVER THE AREA DURING THE EARLY MORNING HOURS...WITH AN ADDITIONAL  
  ONE TO TWO INCHES OF RAINFALL LIKELY. MANY OF THE AREAS IN THIS    
  WARNING RECEIVED 4 TO 9 INCHES OF RAIN IN THE LAST 2 DAYS. THE     
  SOIL IS SATURATED...STREAMS AND CREEKS ARE ALREADY RUNNING         
  HIGH...AND SOME AREAS STILL HAVE LINGERING FLOOD WATERS. EXCESSIVE 
  RAINFALL EARLY THIS MORNING WILL LEAD TO RAPIDLY RISING FLOOD      
  WATER.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WATERLOO...
  ALLISON...APLINGTON...CEDAR FALLS...CLARKSVILLE...DENVER...
  EVANSDALE...GREENE...HAMPTON...HUDSON...IOWA FALLS...LA PORTE
  CITY...PARKERSBURG...SHEFFIELD...SHELL ROCK...SUMNER...TRIPOLI AND
  WAVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4230 9206 4229 9229 4255 9349 4290 9349
      4291 9208 4248 9208 4247 9206

$$

JOHNSON/MOYER
2 follow-up statements
636 
WGUS73 KDMX 240717
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
217 AM CDT SAT JUL 24 2010

IAC013-017-023-069-075-083-241230-
/O.CON.KDMX.FF.W.0062.000000T0000Z-100724T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-FRANKLIN IA-BLACK HAWK IA-HARDIN IA-GRUNDY IA-
217 AM CDT SAT JUL 24 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN GRUNDY...
NORTHERN HARDIN...BLACK HAWK...FRANKLIN...BUTLER AND BREMER COUNTIES
UNTIL 730 AM CDT...

AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
EXPECT THE STORMS TO CONTINUE THROUGH AT LEAST 4 AM. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
WATERLOO...ALLISON...APLINGTON...CEDAR FALLS...CLARKSVILLE...
DENVER...EVANSDALE...GREENE...HAMPTON...HUDSON...IOWA FALLS...LA
PORTE CITY...PARKERSBURG...SHEFFIELD...SHELL ROCK...SUMNER...TRIPOLI
AND WAVERLY.

TOTAL RAINFALL SHOULD REACH 2 TO 4 INCHES. THIS COUPLED WITH THE 
RECENT HEAVY RAIN SHOULD CAUSE FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4230 9206 4229 9229 4255 9349 4290 9349
      4291 9208 4248 9208 4247 9206

$$

JOHNSON
830 
WGUS73 KDMX 241014
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
514 AM CDT SAT JUL 24 2010

IAC013-017-023-069-075-083-241230-
/O.CON.KDMX.FF.W.0062.000000T0000Z-100724T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-FRANKLIN IA-BLACK HAWK IA-HARDIN IA-GRUNDY IA-
514 AM CDT SAT JUL 24 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN GRUNDY...
NORTHERN HARDIN...BLACK HAWK...FRANKLIN...BUTLER AND BREMER COUNTIES
UNTIL 730 AM CDT...

AT 513 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATES THAT 2 TO 5 INCHES OF RAIN HAS FALLEN 
OVERNIGHT. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH  FLOODING INCLUDE...
WATERLOO...ALLISON...APLINGTON...CEDAR FALLS...CLARKSVILLE...
DENVER...EVANSDALE...GREENE...HAMPTON...HUDSON...IOWA FALLS...LA
PORTE CITY...PARKERSBURG...SHEFFIELD...SHELL ROCK...SUMNER...TRIPOLI 
AND WAVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4230 9206 4229 9229 4255 9349 4290 9349
      4291 9208 4248 9208 4247 9206

$$

DONAVON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 12:30 AM CDT, 50 minutes earlier.

Area forecast discussion, Jul 24, 12:30 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1230 AM CDT SAT JUL 24 2010

.SHORT TERM /TONIGHT/...
A COMPLEX SITUATION HAS DEVELOPED OVER CENTRAL IOWA TODAY.  THERE
ARE NUMEROUS BOUNDARIES AROUND THE STATE...ONE OF WHICH OVER
SOUTHERN IOWA...ALONG THE I-80 CORRIDOR AND ONE OVER NORTHERN IOWA
AND FINALLY ONE OVER SOUTH DAKOTA.  THE BOUNDARY OVER I-80 HAD
THUNDERSTORMS DEVELOP ALONG IT IN RESPONSE TO A VORT MAX LIFTING OUT
OF KANSAS/NEBRASKA.  THE 4KM WRF SUGGESTED THAT THIS LINE OF STORMS
WOULD EVOLVE INTO AN MCS OVER EASTERN IOWA WHICH IT HAS DONE.  THERE
ARE ADDITIONAL STORMS BACK TO THE WEST BUT WITH THE FORCING
MECHANISM NOW GONE...IT DOES NOT SEEM LIKELY THAT WE WILL SEE MUCH
OUT OF THESE.  AS A RESULT I HAVE SPLIT UP THE POP/WX GRIDS TO TRY
AND HANDLE ALL THE SUBTLE NUANCES GOING ON.  THE PREVIOUSLY
ADVERTISED SHORT WAVE OVER MONTANA AND NORTH DAKOTA IS PUSHING EAST
NOW AND WILL SHOVE THE BOUNDARY IN SOUTH DAKOTA INTO MN AND POSSIBLY
NORTHERN IOWA.  THIS WILL BRING A ROUND OF THUNDERSTORMS TO THAT
AREA THIS EVENING AND MORE WIDESPREAD STORMS OVERNIGHT AS THE MAIN
SHORTWAVE PUSHES EAST AND SHOVES A SURFACE LOW AND COLD FRONT
THROUGH THE STATE.  HEAVY RAIN IS AGAIN LIKELY AND OVER THE SAME
AREAS THAT GOT HIT THE LAST TWO NIGHTS.  IN ADDITION...THE 4 KM
WRF...WHICH HAS BEEN PRETTY GOOD WITH ITS PRECIP PLACEMENT AND
TIMING...IN COORDINATION WITH THE DMX 3.5 KM WRF IS SUGGESTING THAT
THE MCS OVER EASTERN IOWA WILL BACK BUILD LATER THIS EVENING AND
PERHAPS MERGE WITH THE STORMS COMING FROM THE NORTHWEST.  THIS WOULD
BRING AN ADDITIONAL HEAVY RAIN THREAT TO EASTERN/SOUTHEAST IOWA.
THESE LOCATIONS GOT HIT HARD A FEW NIGHTS AGO SO I HAVE EXPANDED THE
FLASH FLOOD WATCH TO INCLUDE AREAS SOUTH OF HIGHWAY 20 AND MAINLY
EAST ON INTERSTATE 35.  I ALSO DROPPED THE HEAT ADVISORY. RAIN FROM
THE THUNDERSTORMS HAS COOLED THINGS A BIT AND THE CLOUD COVER WILL
HAMPER A REBOUND IN TEMPS SO HEAT INDICES WILL LIKELY NOT REACH
ADVISORY CRITERIA.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
FRONT SHOULD JUST BE EXITING SERN THIRD OF FORECAST AREA AT
BEGINNING OF PERIOD WITH OVERNIGHT MCS LIKELY ON ITS WAY OUT.  HAVE
STILL PULLED POPS FARTHER NW HOWEVER.  PARENT SHORT WAVE CURRENTLY
LOCATED OVER SRN MT IS PRODUCING AREA OF CONVECTION IMMEDIATELY
AHEAD OF FEATURE IN COOLER AIRMASS EVEN BEHIND SRN SD TRIPLE POINT.
FEEL SOMETHING SIMILAR MAY STILL BE OCCURRING AHEAD OF WAVE TOMORROW
AS WELL...AS SUGGESTED BY FORCING ALONG 1.5PV SURFACE.  ALTHOUGH GFS
SOUNDINGS INDICATE MORE STABLE AIRMASS...NAM DEPICTS MORE CONVECTIVE
POTENTIAL WITH STEEPER LAPSE RATES APPROACHING 3KM.  REMAINDER OF
WEEKEND LOOKS DRY WITH HIGH PRESSURE ENTERING UPPER MS RIVER VALLEY.

MODELS AGREE ON GENERAL THEME NEXT WEEK OF RIDGE BUILDING INTO
CENTRAL CONUS.  QUESTION BECOMES EXTENT OF THIS PROCESS AND EVENTUAL
LATITUDINAL PLACEMENT OF ASSOCIATED NRN PLAINS HIGH AND SRN SFC
BOUNDARY.  DETERMINISTIC SOLUTIONS FAVOR MORE NLY FRONTAL POSITION
WHILE ENSEMBLES ARE FARTHER SOUTH.  HAVE ESSENTIALLY BLENDED THESE
TWO SCENARIOS...WITH 12Z MODELS SUGGESTING THIS CONSENSUS STARTING
TO TAKE PLACE...AND RESULTS IN TYPICAL SUMMERTIME LATE PEAK HEATING
AND EARLY MORNING WAA PRECIP MAX MAINLY AFFECTING NRN PORTIONS ON
FRINGE OF WESTERLIES WITH FRONT ONCE AGAIN NEAR IA.  POPS AND
CONFIDENCE ARE STILL RELATIVELY LOW AT THIS POINT...BUT MOST FAVORED
AREA APPEARS TO BE NRN IA WITH HEAVY RAINS ONCE AGAIN POSSIBLE.

&&

.AVIATION...24/06Z
TWO AREAS OF THUNDERSTORMS ACROSS THE AREA...ONE AREA PUSHING OUT OF
THE CWA NEAR KMCW AND KALO. NEXT AREA MOVING INTO THE CWA FROM THE
NORTHWEST SHOULD IMPACT ALL TAF SITES THROUGH THE NEXT 1 TO 6 HOURS
AS IT MOVES EAST/SOUTHEAST THROUGH THE AREA. SOME HEAVY RAIN AND
GUSTY WINDS EXPECTED WITH THE LINE OF THUNDERSTORMS. OTHERWISE A
WEAK COLD FRONT TO MOVE THROUGH THE AREA SATURDAY...WITH MVFR/VFR
CIGS EXPECTED. HIGH PRESSURE TO MOVE INTO THE CWA LATE IN THE
PERIOD...WITH VFR CONDITIONS EXPECTED BY SATURDAY EVENING WITH
CLEARING SKIES.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH 12Z SAT ALONG AND NORTH OF
KDNS-KTVK LINE.

&&

SHORT TERM...FAB
LONG TERM...BSS
AVIATION...MJB
Hazardous weather outlook, Jul 23, 3:56 PM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
356 PM CDT FRI JUL 23 2010

IAZ004>007-015>017-023>028-033>039-044>050-058>062-072>075-084>086-
096-097-241100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
MADISON-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-APPANOOSE-DAVIS-
356 PM CDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PORTION OF CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE SOUTH OF THE
INTERSTATE 80S CORRIDOR THIS AFTERNOON. LATER THIS EVENING AND
OVERNIGHT...WIDESPREAD THUNDERSTORMS ARE EXPECTED. HEAVY RAINFALL
IS LIKELY WITH THE STORMS AND FLASH FLOODING IS POSSIBLE. THERE IS
ALSO A SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING
WIND THE MAIN THREAT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA AS WELL AS A HANDFUL
OF RIVER FLOOD WARNINGS. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES RETURN TO THE FORECAST FROM MONDAY NIGHT
THROUGH THURSDAY NIGHT.   THE SEVERE POTENTIAL REMAINS UNCERTAIN AT
THIS TIME AND WILL BE BETTER ASSESSED EARLY NEXT WEEK.  HOWEVER ANY
STORMS THAT DO DEVELOP DURING THIS TIME PERIOD WILL ONCE AGAIN HAVE
THE POTENTIAL TO PRODUCE HEAVY RAIN AND FLOODING...ESPECIALLY OVER
NORTHERN IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED LATER TONIGHT. REPORTS OF HEAVY
RAIN AND FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED.

IAZ057-070-071-081>083-092>095-241100-
AUDUBON-CASS-ADAIR-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-WAYNE-
356 PM CDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY OVER THE FAR SOUTHWEST.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. THEN
OVERNIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE...SOME MAY PRODUCE
HEAVY RAINFALL. THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS THIS
TONIGHT WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST FROM MONDAY
NIGHT THROUGH THURSDAY NIGHT.   THE SEVERE POTENTIAL REMAINS
UNCERTAIN AT THIS TIME AND WILL BE BETTER ASSESSED EARLY NEXT WEEK.
HOWEVER ANY STORMS THAT DO DEVELOP DURING THIS TIME PERIOD WILL ONCE
AGAIN HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED LATE TONIGHT.  REPORTS OF HEAVY
RAIN AND FLOODING ARE ALWAYS ENCOURAGED AND APPRECIATED.

FAB/BSS

In the hours before

Local storm report, Jul 23, 9:06 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
906 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     TSTM WND GST     3 S PLEASANTVILLE       41.35N 93.27W
07/23/2010  M62 MPH          MARION             IA   LAW ENFORCEMENT

&&

BMOYER
Local storm report, Jul 23, 9:32 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
932 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FLASH FLOOD      2 S INDIANOLA           41.34N 93.56W
07/23/2010                   WARREN             IA   LAW ENFORCEMENT

            LAW ENFORCEMENT AND AMATEUR RADIO REPORTED AT LEAST 18
            INCHES OF FLOWING WATER THROUGH A TRAILER PARK JUST WEST
            OF HIGHWAY 65/69. PEOPLE STRANDED.

&&

BMOYER
Local storm report, Jul 23, 9:33 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
933 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     4 SE PRAIRIE CITY       41.56N 93.18W
07/23/2010                   JASPER             IA   TRAINED SPOTTER

            REPORT OF WIND DAMAGE TO FARM WITH SEVERAL TREES...POWER
            POLES AND OUT BUILDING DAMAGE

&&

RVACHALE
Local storm report, Jul 23, 10:21 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1021 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     FLASH FLOOD      4 E INDIANOLA           41.37N 93.49W
07/23/2010                   WARREN             IA   EMERGENCY MNGR

            ONE TO TWO FEET OF FLOWING WATER OVER HIGHWAY S23 NORTH
            OF HIGHWAY 92.

&&

BMOYER
Local storm report, Jul 23, 10:25 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1025 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     FLASH FLOOD      2 E ACKWORTH            41.37N 93.43W
07/23/2010                   WARREN             IA   EMERGENCY MNGR

            ONE TO TWO FEET OF WATER FLOWING OVER HIGHWAY 92 AT THE
            SOUTH RIVER.

&&

BMOYER
Special weather statement, Jul 24, 12:27 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1227 AM CDT SAT JUL 24 2010

IAZ023-024-033>035-044-045-240700-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY...
ROCKWELL CITY...FORT DODGE...DENISON...CARROLL
1227 AM CDT SAT JUL 24 2010

A LINE OF THUNDERSTORMS WILL MOVE THROUGH THE AREA THROUGH 2 AM
CDT. THIS LINE OF THUNDERSTORMS WILL BRING FREQUENT
LIGHTNING...HEAVY RAINFALL...AND GUSTY WINDS TO 40 MPH.

MJB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:03 PM CDTSevere Thunderstorm WarningDMXDallas, Madison42 min
Jul 23, 7:05 PM CDTSevere Thunderstorm WarningDMXDallas, Polk40 min
Jul 23, 8:04 PM CDTTornado WarningDMXWarren41 min
Jul 23, 8:13 PM CDTTornado WarningDMXMadison47 min
Jul 23, 8:48 PM CDTRiver Flood WarningDMXPolk, Story13 hr
Jul 23, 8:48 PM CDTRiver Flood WarningDMXJasper, Marion, Polk24 hr
Jul 23, 8:48 PM CDTRiver Flood WarningDMXMahaska13 hr
Jul 23, 8:56 PM CDTSevere Thunderstorm WarningDMXMarion, Warren49 min
Jul 23, 9:12 PM CDTFlash Flood WarningDMXWarren3 hr
Jul 23, 9:56 PM CDTFlash Flood WarningDMXMarion2 hr
Jul 23, 10:46 PM CDTRiver Flood WarningDMXMadison, Warren11 hr
Jul 23, 11:43 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto47 min
Jul 24, 1:49 AM CDTAreal Flood AdvisoryDMXCerro Gordo, Worth3 hr
Jul 24, 2:29 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy46 min
Jul 24, 4:43 AM CDTRiver Flood WarningDMXMadison, Warren5 hr
Jul 24, 7:16 AM CDTAreal Flood WarningDMXBlack Hawk, Bremer8 hr
Jul 24, 9:23 AM CDTRiver Flood WarningDMXPolk7 days

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.